Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline- does it get better or should I come off?

(13 Posts)
Cooloncraze Tue 07-Feb-17 06:34:31

I've been prescribed 50mg of Sertraline for anxiety (panic attacks, agoraphobia). I started with 1/4 of a pill for a few days then 1/2 and am now taking 3/4 but have increasingly felt worse. I'm 2 weeks in and feel much more anxious, tinnitus seems worse, bad sleep ...and not myself really. I don't want to keep going if it's going to get worse. I'm worrying it just won't work for me - Did anyone else stop or wean themselves off?

Mungobungo Tue 07-Feb-17 06:36:27

IT took me about a month to get used to them, but may Ben worth a chat with the gp about the side effects. Give surgery a call and ask if the doc will phone you back later on.

LadyOrangutan Tue 07-Feb-17 06:39:36

Took me about 2/3 weeks of taking the full 50mg dose to feel better.
Then it was amazing. I felt like the old me.

Why have you been taking 1/4 pill, 1/2 pill etc.
Were you directed to do that by your doctor?
If not, you may be making the process worse for yourself.

LapinR0se Tue 07-Feb-17 06:40:45

It's been a very slow build up. I am on 50g and I took half a tablet for a week then 50g.
I take it for panic disorder and agoraphobia too and it really has helped me.
Are you under your GP or a psychiatrist?

Cooloncraze Tue 07-Feb-17 06:45:39

Thanks. I'll call the dr. I think he'll suggest citalopram. I'm very anxious about medication in general (I first got panic attacks as a bad reaction to Lariam - an anti malarial drug) so I'm worried it's going to make my anxiety worse not better...but I know you have to stick the side effects out for a bit.

Cooloncraze Tue 07-Feb-17 06:47:08

I took the small doses just because I thought it would minimise side effects. Am under GP not psychiatrist. Yea I know I probably shouldn't mes with the dose

pinkpixiepanda Tue 07-Feb-17 06:51:26

It took me a good month to get over the side effects and around 3 months to feel any effects of the meds
If things are so bad see your gp they can change it but chances are whatever you take will make you feel terrible for a while
Try stick it out I know it's not nice but when you get past it and start to feel the effects it will be worth it

cabininthewoods2016 Tue 07-Feb-17 06:51:37

I take 100mg twice daily and have been since September 2015. Yes it makes me forgetful (i have a pocket notebook i carry with me at all times while at work so i write down everything), tired (was tired before starting meds anyway) and have brain fog most days HOWEVER I am not screaming at my kids, I am now sleeping (this took a couple of months to sort out but glad I carried on) and I am back at work and generally I am so much calmer.

I don't suddenly burst into tears and I don't get angry. I ran out of meds a few months ago and went 3 days without any and my husband knew by day 2 that something was wrong as I had returned to my shouty angry self.

Please stick with them and give them a chance I took probably a month for me to start feeling better.

Hope this helps

LapinR0se Tue 07-Feb-17 06:59:10

So the slow build up was your own idea? I think the issue is that you are not experiencing any benefit at less than 50g. That is the lowest effective dose.
So anything less than that is not doing anything for your anxiety

cabininthewoods2016 Tue 07-Feb-17 07:10:10

not experiencing any benefit at less than 50g. That is the lowest effective dose.

Totally if a smaller dose worked it would be available ie 25mg, 10mg etc

Cooloncraze Tue 07-Feb-17 07:12:11

Ok. 50mg a day from now it is then. But that also means the side effects really only start now doesn't it?!

LapinR0se Tue 07-Feb-17 10:05:52

The side effects you were experiencing so far might have been driven by your anxiety around taking medication

fallenempires Tue 07-Feb-17 14:23:50

You need to take the full dosage to experience the results I'm afraid,but I do appreciate your concerns.Anxiety will make you naturally cautious.
Please do make an appointment to see your GP,they may be able to offer an alternative or something to take alongside it before the tablets start properly working.flowers

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now